Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

May 16, 2021Sabine Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at May 16, 2021, 3:04 PM CDT for Sabine Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2021, 3:04 PM CDT (20:04 UTC)
Expired
May 16, 2021, 3:45 PM CDT
In force
41 min
Issued by
NWS Shreveport, LA

County Sabine Parish, LA

The radar

The Ft Polk radar (KPOE), 44 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

088 
WWUS84 KSHV 162004
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
304 PM CDT Sun May 16 2021
 
LAZ017-018-162045-
Natchitoches LA-Sabine LA-
304 PM CDT Sun May 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATCHITOCHES AND
CENTRAL SABINE PARISHES UNTIL 345 PM CDT...

At 303 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hutton to near Kurthwood to 6 miles
southwest of Hornbeck. Movement was north at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Many, Zwolle, Florien, Provencal, Fisher, Kisatchie, Negreet, Flora,
Mount Carmel, Bellwood and Gorum.

LAT...LON 3160 9373 3171 9341 3160 9299 3137 9293
      3137 9295 3135 9295 3137 9303 3136 9339
      3128 9344 3128 9353 3125 9355 3122 9355
      3124 9356
TIME...MOT...LOC 2003Z 159DEG 20KT 3129 9300 3136 9325 3128 9349 

$$

50

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at May 16, 2:58 PM CDT, 6 minutes earlier.

Area forecast discussion, May 16, 2:58 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
258 PM CDT Sun May 16 2021

.SHORT TERM.../This afternoon through Monday night/

Well our short run of dry weather has already ended for East
Texas with a line of showers and isolated thunderstorm activity
edging into Clarksville, Tyler and Jacksonville at this time. All
this activity is moving slowly Eastward at 25 mph. Rain cooled
low to mid 70s are lining up for our far west East Texas
counties. Elsewhere, low to mid 80s and breezy. Another cluster
of showers and thunderstorms is near Toledo Bend dam now and is
lifting more northward. HRRR gets this up to Shreveport and
Bossier before sunset.

A strong upper low is in the desert southwest of the U.S. and
will likewise be moving slowly to the ENE. This upper low has now
sent the first of many impulses that will make for an all wet
work week coming. SE winds will persist for days on the surface
keeping us muggy and loaded moisture wise for new storm
production. Meanwhile, our temperatures will be mild and close to
average for mid May, but it is looking like a much wetter than
average month area wide with mid month totals already there. /24/

.LONG TERM.../Tuesday through Saturday Night/

A broad upper low will remain over Eastern Colorado until late
Wednesday keeping southwesterly flow aloft in place and a rich plume
of deep layer moisture streaming into the area. A stationary front
will be located from Southern Arkansas westward along the Red River
between Oklahoma and Texas to a surface low in Eastern New Mexico.
Scattered to widespread showers and thunderstorms should be ongoing
along the warm front and across East Texas. This activity will
gradually spread eastward during the day across most of the forecast
area. A complex of thunderstorms should slowly move into and across
the region Tuesday night through Wednesday night as the upper trough
begins to lift northeast into the Central Plains and the frontal
boundary sags southward towards the Interstate 30 corridor before
stalling once again. This will likely be the most likely time period
for heavy rainfall and flash flooding. At this time, it is still a
bit early for any flood headlines so will hold off for later
forecast issuances.

By Thursday morning, vertical ascent will decrease considerably
across the region with the upper low far to the north. However, a
cutoff shortwave trough in Central Texas will still supply sufficient
lift for a broad area of scattered showers and thunderstorms in a
warm air advection regime across the eastern half of Oklahoma and
Texas. Rainfall amounts should be considerably lower with this
activity compared to Tuesday-Wednesday. Rain chances will gradually
decrease from east to west through Saturday as ridging aloft and at
the surface over the Southeast CONUS begins to expand and retrograde
west. After sunrise Thursday through Saturday night, convective
coverage and intensity can generally be expected to be lowest during
the overnight and early morning hours before peaking during the
afternoon and evening.

Little has changed regarding storm total rainfall amounts through
Saturday afternoon. Rainfall totals may remain below 2 inches across
our easternmost parishes of Louisiana, but totals will increase
dramatically farther west. Amounts closer to 4 to 5 inches will be
possible in Extreme East Texas, Southwest Arkansas south of
Interstate 30, and Extreme Northwest and Western Louisiana. 6 to 8
inches, with isolated higher amounts, are possible east of a line
from Lufkin TX to Nashville AR. /CN/

&&

.PREV DISCUSSION... /issued 118 PM CDT Sun May 16 2021/

AVIATION...

For the ArkLaTex terminals, MVFR still at KGGG, but all others
are VFR cigs. An area of showers and thunderstorms lies just our W
and will move slowly into E TX terminals over the next few hours.
Perhaps toward KTXK/KSHV by 00Z. The models drift this area in
overhead and park and re-fire storms after midnight through about
daybreak. We will see IFR cigs/vsby as convection may affect all
sites by late in the cycle. It will only get worse as approaching
upper low brings focus to the SW flow aloft w/ many impulses. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  81  69  83 /  70  80  40  80
MLU  66  81  67  84 /  40  70  40  50
DEQ  64  78  67  79 /  80  80  60  80
TXK  66  79  68  81 /  70  80  50  80
ELD  64  77  66  83 /  70  80  50  60
TYR  66  81  70  84 /  60  70  40  90
GGG  66  81  68  82 /  60  80  40  80
LFK  68  82  70  84 /  50  70  40  80

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/09
Hazardous weather outlook, May 16, 12:56 PM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1256 PM CDT Sun May 16 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-171100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1256 PM CDT Sun May 16 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated thunderstorms will increase over East Texas, Southeast
Oklahoma, and possibly portions of Southwest Arkansas and Western
Louisiana this afternoon, and spread across the remainder of the
region tonight. Brief heavy rainfall will be possible, with
additional shower and isolated thunderstorm redevelopment possible
across Southeast Oklahoma and adjacent Southwest Arkansas late
tonight. A couple of isolated severe thunderstorms are possible
across portions of Southeast Oklahoma and East Texas through this
evening. If any severe storms develop, damaging winds and large
hail will be the primary risks.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Showers and thunderstorms will increase across the region Monday
with the passage of an upper level disturbance. Isolated strong to
severe thunderstorms can not be ruled out over East Texas, Southeast
Oklahoma, adjacent sections of Southwest Arkansas, and Western
Louisiana, with locally gusty winds and brief heavy rainfall
possible. Showers and thunderstorms will increase once again
Tuesday afternoon and continue through much of this week, with the
threat for locally heavy rainfall and flash flooding possible
through Thursday over East Texas, Southeast Oklahoma, Southwest
Arkansas, and possibly Western Louisiana. Cumulative rainfall
amounts of three to five inches are possible over these areas,
with isolated higher amounts in excess of eight inches possible,
especially over portions of East Texas. This rainfall will result
in new rises and possible flooding on area creeks and bayous,
rivers and lakes. Isolated severe thunderstorms will be possible
each day as well, with damaging winds the main threat. These
showers and thunderstorms are expected to gradually diminish
across the region by Saturday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

09

In the hours before

Special weather statement, May 16, 3:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
304 PM CDT Sun May 16 2021

LAZ017-018-162045-
Natchitoches LA-Sabine LA-
304 PM CDT Sun May 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATCHITOCHES AND
CENTRAL SABINE PARISHES UNTIL 345 PM CDT...

At 303 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hutton to near Kurthwood to 6 miles
southwest of Hornbeck. Movement was north at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Many, Zwolle, Florien, Provencal, Fisher, Kisatchie, Negreet, Flora,
Mount Carmel, Bellwood and Gorum.

LAT...LON 3160 9373 3171 9341 3160 9299 3137 9293
      3137 9295 3135 9295 3137 9303 3136 9339
      3128 9344 3128 9353 3125 9355 3122 9355
      3124 9356
TIME...MOT...LOC 2003Z 159DEG 20KT 3129 9300 3136 9325 3128 9349

50

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 4:17 PM CDTSpecial Weather StatementSHVNatchitoches43 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.